SMITH & NEPHEW, INC. PIN PASSING DRILL TIP 2.4X381MM STRL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
7208678 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the passing pin broke, and the implant that was inserted inside the patient was completely removed.The procedure was successfully completed with a delay of less than 30 minutes using a smith and nephew back up device.It was indicated that the doctor's technique contributed to the device's breakage.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.